Warning after ‘fake ecstasy’ found in Aberdeen

Green pills bearing a Rolex logo are being sold as ecstasy, but police have warned that they could contain deadly chemicals. Picture: PA

Green pills bearing a Rolex logo are being sold as ecstasy, but police have warned that they could contain deadly chemicals. Picture: PA

1
Have your say

POLICE Scotland today issued an urgent warning following the recovery of a large quantity of “toxic” ecstasy tablets in Aberdeen.

The potentially dangerous drugs were seized after a warrant was executed at a city centre property on Tuesday.

A spokesman for the Aberdeen Division of Police Scotland said: “The tablets have been described as green in colour with the Heineken logo branded on top. Initial forensic examinations have revealed the tablets contained class C drugs as well a toxic stimulant, Methoxyamphetamine (PMA).

“The move follows recent warnings about similar pills which were known to be circulating in the Glasgow area.”

Chief Inspector George MacDonald said: “The exact contents of these particular pills are unknown at this time. What we have found is that they contain more than one class C drug as well as another dangerous substance, PMA.

“Public warnings have been issued recently in relation to the dangers of taking ecstasy, or indeed tablets being passed off as ecstasy. While these tablets do not feature the distinctive Rolex logo found on those in the Glasgow area they do contain the same toxic substance.”

He continued: “The impact of taking a drug you do not know the exact content of can be extremely dangerous and fatal in some cases. Taking it just once can be one time too many and I would urge people to avoid any such pills or drugs and report any information to the police.”

Chief Insp MacDonald added: “With various music festivals and summer events coming up, including T in the Park, we want to encourage people to enjoy themselves but our priority is keeping people safe and we want to make them aware of the direct dangers of becoming involved with drugs.

“We have consulted with our health partners and while no known adverse effects have been reported in our area it is worrying that these drugs have been recovered and all agencies are alert to the potential symptoms.”

A Police Scotland spokesman said: “There will be drugs amnesty bins at the entrance to the campsites at T in the Park, where illegal substances can be disposed of without risk of exclusion or prosecution. Once inside the festival venue, drugs will not be tolerated and anyone caught dealing or carrying drugs will be arrested. Police Scotland’s specialist drugs dogs will also be operating at T in the Park. Police Scotland is continuing work with its NHS partners in connection with this investigation.”

Alexandria

The warning comes after a seventh person died after taking fake ecstasy pills.

The 18-year-old woman is believed to have taken the tablets in Alexandria, West Dumbartonshire.

Three other men - aged 18, 21 and 25 - who also ingested the tablets in the early hours of Tuesday morning have been taken to hospital.

Police said that the woman had taken green tablets stamped with a Rolex logo.

Six other people are believed to have died as a result of taking the tablets, thought to contain a toxic stimulant called PMA.

Speaking last week, Superintendent Alan Cunningham said: “Drugs are being sold as ecstasy tablets but they contain a cocktail of ingredients which have and can endanger life.

“These drugs are unstable, unpredictable and extremely dangerous and we want to highlight the very serious and potential harm which can be caused.

“In the build up to events such as T in the Park it’s crucial that the public is aware of the dangers of becoming involved in drug use. These very sad circumstances highlight the fact that often users don’t know what they’re taking.”

People taking tablets who subsequently show symptoms including a high temperature, aggression and muscle pains as well as extreme and alarming reactions to the drugs, such as hallucinations and excitability, have been urged to seek medical attention by health professionals.

SEE ALSO

Deadly ecstasy pill warning after Scottish deaths

Back to the top of the page